Alert archive / Missouri / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Sep 1, 2014, 3:24 PM CDT for 22 counties in Missouri; 14 counties in Illinois. It took effect at Sep 1, 2014, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2014, 3:24 PM CDT (20:24 UTC)
- In effect from
- Sep 1, 2014, 7:00 PM CDT
- Expired
- Sep 2, 2014, 5:25 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 36 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
845 WGUS63 KLSX 012024 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT MON SEP 1 2014 ILZ060-064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075- 084-085-099-021200- /O.NEW.KLSX.FF.A.0003.140902T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 324 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL... CLINTON IL...FAYETTE IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO... MONITEAU MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN ILLINOIS ARE EXPECTED TO GET THE HEAVIEST AMOUNTS OF RAIN TONIGHT. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CARNEY
4 follow-up statements
080 WGUS63 KLSX 020139 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 839 PM CDT MON SEP 1 2014 MOZ041-020500- /O.EXB.KLSX.FF.A.0003.000000T0000Z-140902T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE MO- INCLUDING THE CITY OF...COLUMBIA 839 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL MISSOURI... INCLUDING THE FOLLOWING COUNTY...BOONE MO. * UNTIL MIDNIGHT CDT TONIGHT * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS...BEFORE DIMINISHING BY MIDNIGHT. LOCALIZED RAINFALLS OF 3-4 INCHES ARE POSSIBLE BY THE TIME THE HEAVIEST RAINFALL DIMINISHES. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ILZ058-059-098-099-MOZ036-050>052-021200- /O.EXA.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-CALHOUN IL-JERSEY IL-PIKE MO-CALLAWAY MO- MONTGOMERY MO-LINCOLN MO- INCLUDING THE CITY OF...BOWLING GREEN 839 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL AND MACOUPIN IL. IN MISSOURI...CALLAWAY MO...LINCOLN MO... MONTGOMERY MO AND PIKE MO. * UNTIL 7 AM CDT TUESDAY * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN OVER THE AREA THROUGHOUT THE EVENING...AND THEN DIMINISH LATER TONIGHT. LOCALIZED RAINS OF 2 TO 4 INCHES ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ILZ060-064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075- 084-085-099-021200- /O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 839 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...COLE MO... CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO... JEFFERSON MO...MADISON MO...MONITEAU MO...OSAGE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO... ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * UNTIL 7 AM CDT TUESDAY * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS OF 3 TO 4 INCHES. AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN ILLINOIS ARE EXPECTED TO GET THE HEAVIEST AMOUNTS OF RAIN TONIGHT. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TRUETT
878 WGUS63 KLSX 020409 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1109 PM CDT MON SEP 1 2014 MOZ041-021200- /O.EXT.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE MO- INCLUDING THE CITY OF...COLUMBIA 1109 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTY...BOONE MO. * UNTIL 7 AM CDT TUESDAY * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. LOCALIZED RAINFALLS OF 3-4 INCHES ARE POSSIBLE BY THE TIME THE HEAVIEST RAINFALL DIMINISHES. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-047>052-059>065- 072>075-084-085-099-021200- /O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-MONITEAU MO-COLE MO- OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO- WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...FARMINGTON 1109 PM CDT MON SEP 1 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL... ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CALLAWAY MO... COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON MO...JEFFERSON MO...LINCOLN MO...MADISON MO...MONITEAU MO... MONTGOMERY MO...OSAGE MO...PIKE MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * UNTIL 7 AM CDT TUESDAY * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TRAIN OVER THE AREA TONIGHT. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS OF 3 TO 4 INCHES. AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR IN ILLINOIS ARE EXPECTED TO GET THE HEAVIEST AMOUNTS OF RAIN TONIGHT. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ KANOFSKY
321 WGUS63 KLSX 020903 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CDT TUE SEP 2 2014 ILZ058-059-098-099-MOZ036-041-047>052-059>064-072-021015- /O.CAN.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-CALHOUN IL-JERSEY IL-PIKE MO-BOONE MO- MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-CRAWFORD MO- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 403 AM CDT TUE SEP 2 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI HAS BEEN CANCELLED. HEAVY RAIN WAS ENDING ACROSS SOME PARTS OF THE AREA EARLY THIS MORNING. $$ ILZ060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085-099- 021200- /O.CON.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON 403 AM CDT TUE SEP 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...IRON MO... JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO... STE. GENEVIEVE MO AND WASHINGTON MO. * UNTIL 7 AM CDT THIS MORNING * TRAINING THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO TAPER OFF EARLY THIS MORNING. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE EXPECTED...WITH LOCALIZED RAINFALLS OF 3 TO 4 INCHES. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ KANOFSKY
307 WGUS63 KLSX 021025 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CDT TUE SEP 2 2014 ILZ060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085-099- 021130- /O.CAN.KLSX.FF.A.0003.000000T0000Z-140902T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL- JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...FARMINGTON 525 AM CDT TUE SEP 2 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. HEAVY RAINFALL WAS ENDING ACROSS THE AREA. $$ KANOFSKY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 3:11 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 1, 3:11 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT Mon Sep 1 2014
.SHORT TERM: (Through Late Tonight)
Issued at 310 PM CDT Mon Sep 1 2014
Heavy rain threat is the primary forecast challenge for tonight.
Another shortwave is moving east-southeast through the longwave
pattern over the Great Plains. This shortwave will trigger a
south-southwesterly low level jet to increase again this evening,
aimed right at the low level baroclinic zone left over from last
night's storms. With plenty of moisture in place over the area and
a baroclinic zone that's parallel or nearly parallel to the mid
level flow, expect that thunderstorms will form and train over parts
of Missouri and Illinois this evening and tonight. All short range
guidance shows a tremendous amount of moisture convergence on the
nose of the low level jet tonight...generally along and south of the
I-70 corridor. Think the axis of heaviest rain will actually be
along and south of the I-44 corridor in Missouri and along and south
of I-70 in Illinois, but I cannot rule out heavy rain a little
further north either. QPF forecast paints a swath of heavy rain
along this axis between 1.5 and 2 inches. With the potential for
locally higher amounts, and flash flood guidance running around
2-2.5 inches per hour, will go ahead and issue a flash flood watch
for those areas. Further north across northeast Missouri and west
central Illinois, there could be some widely scattered/isolated
showers and thunderstorms, but I don't think these will train and
cause any flooding issues.
Carney
.LONG TERM: (Tuesday through Sunday)
Issued at 344 AM CDT Mon Sep 1 2014
The front and/or effective boundary should linger across the
region on Tue/Tue night before lifting northeastward as a warm
front on Wed/Wed night. The precipitation threat will also lift
northeastward with the warm front during the middle of the week.
Model solutions then depict a cold front moving into the area
towards the end of the week and into next weekend, bringing a
chance of rain and a cooler air mass into the region.
Kanofsky
&&
.AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1238 PM CDT Mon Sep 1 2014
Expect VFR flight conditions to prevail through much of the
afternoon. Scattered light showers will continue through the early
afternoon across parts of southeast Missouri. West to southwest
wind will gust to around 24kts. Expecting thunderstorms to
redevelop somewhere over west central or southwest Missouri later
this afternoon and spread northeast into parts of central and
eastern Missouri and southwest Illinois this evening. Storms will
likely train along and south of the I-70/I-44 corridor tonight
producing IFR conditions in heavy rain. Storms should move south
and begin to dissipate between 08-12Z.
Specifics for KSTL:
VFR flight conditions are expected to prevail this afternoon at
Lambert. Latest thoughts are that thunderstorms will develop over
southwest/west central Missouri and spread east-northeast into
eastern Missouri by early this evening. A prolonged period of
thunderstorms with occasional heavy rain will likely impact the
terminal during the mid-late evening. Storms should move south of
the terminal between 06-11Z; timing is uncertain at this time.
After storms exit the STL Metro area, expect MVFR CIGs to rise to
VFR during the morning.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 72 87 71 90 / 90 20 20 40
Quincy 65 83 66 88 / 20 5 10 40
Columbia 68 87 68 91 / 80 10 30 40
Jefferson City 69 87 69 91 / 90 20 30 40
Salem 71 85 68 88 / 90 50 20 30
Farmington 72 85 68 87 / 90 50 30 40
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
morning FOR Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Madison MO-Moniteau MO-Osage MO-
Reynolds MO-St. Charles MO-St. Francois MO-St. Louis City
MO-St. Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.
IL...FLASH FLOOD WATCH from 7 PM CDT this evening through Tuesday
morning FOR Bond IL-Clinton IL-Fayette IL-Madison IL-Marion
IL-Monroe IL-Montgomery IL-Randolph IL-St. Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 1, 4:19 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 AM CDT MON SEP 1 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 419 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WERE OCCURRING OVER PARTS OF MISSOURI AND ILLINOIS THIS MORNING. THUNDERSTORMS WILL ALSO REDEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 26 min |
Nearby
Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.